Jump to content

Alimta/Keytruda


Deb W

Recommended Posts

Hi everyone,

First, I want to start by saying that I recognize that I am lucky to have had a clear scan after 4 carbo/alimta/keytruda treatments, and I also realize being  on maintenance is a really good thing.  I am thankful, but I don't know where else to go to discuss side effects and symptoms.

I have been reading that many of you do not feel side effects from this combination.   I wonder what's wrong with me that I experience extreme nausea and fatigue even after the carbo was dropped.  I had my 7th treatment last Tuesday (3rd maintenance treatment).   I was feeling fine on Wednesday and even did a few tennis drills and I felt so happy to be able to do it.  On Thursday I was power walking and was able to walk 3.5 miles and feeling proud of myself.  Friday I was tired, and figured maybe it was too much exercise too soon.  By Saturday, the fatigue and nausea was really bad and I took Zofran which might have helped a little.  Sunday I was still completely exhausted.  Today, once again, exhausted.  I am hopeful that each day will get a little better (it usually does).  As I look at my journal I can see that last treatment I felt better on day 8. 

I was wondering if anyone out there has had a similar experience with maintenance.  I was expecting it to be so easy once the carbo was dropped.

Deb

 

 

Link to comment
Share on other sites

Deb: So sorry to read about your trouble. You are my guiding lights and hope you find a quick and permanent solution. Nausea is listed as a side effect of both drugs Keytruda and Altima so you might be getting it from both sides. My RBC is below the lower limit but I don't get nausea.  

 

Link to comment
Share on other sites

Deb. I did Carboplatin/Alimta (no immunotherapy) then just Alimta maintenance. Sure don’t remember feeling much better! I ALWAYS took Zofran so I was never nauseous except the one time I didn’t take it. Spent the weekend in bed!

Now on my target drug Kadcyla. I feel lousy for At least 5 days starting 2 days after treatment. I know others on this med say it’s easy!  I figure if it’s working I’ll be on it for a couple of years. 
Bottom line- everyone is different and I think the more doses of any drug, the side effects really lock in   I was told to stay active but not overdo. If I have a busy day - like hours spent at the zoo- the next day I feel lousy. So yes maybe you overdid the exercise. It’s a hard call. Sometimes I think I feel so exhausted cuz I’m sitting around so much!  Hard to find the balance. Active- but not too much.

Everyone’s experience is different and don’t ever feel like you’re alone

Link to comment
Share on other sites

Yes, blood counts are done with each treatment.  They are going up slowly but surely,.

RBC is 3.32 M/UL normal range 3.80 - 5.20 M/UL

HGB is 10.8 g/dL - normal range 11.6 - 15.4 g/dL

so, not bad.  

Lin - thanks for your comments on there not being much of a difference because... that's the way I feel. 

I hope the side effects from Kadcyla will lessen for you.  Do you get that every 3 weeks? 

It makes sense that the more doses of a drug ...the more intense side effects.

The Zofran doesn't seem to help me.  I have another drug that was prescribed early on and I will try it.

Here's hoping tomorrow brings fewer side effects.

Deb

 

 

Link to comment
Share on other sites

Hi Deb,

This summer my hemoglobin dropped from 12.8 to 11.8 (long term targeted therapy side effect) and my energy was in the tank. I asked my onc if the decrease was enough to cause a notable increase in fatigue, he didn’t miss a beat, “for someone active like you definitely”.   We had to experiment with two different iron supplements and A LOT of spinach before I got back to my “normal”.   Just call me Popeye.  
 

I would also say that rest and recovery are just if not more important in fighting this disease. Systematic therapy isn’t a walk in the park.     It takes a while to find the right balance which is very difficult for an endurance athlete.  Could I power walk 3.5 miles, yep but I wouldn’t get anything else done for the next two days.  My limit is 2.8 miles.  It took months for me to dial it in.   
 

Talk to your doc about the hemoglobin and maybe dial back a bit on the activity since it’s easier to ramp it up as opposed to trying           to recover from fatigue.   You can do this! 

Link to comment
Share on other sites

Hi Deb,

Sorry to hear about what you're experiencing.  Michelle is right about drops in the hemoglobin.  My wife was on therapeutic iron and when she dropped below 12 or so she would feel very tired and sometimes she wen't down to 9 and could hardly get out of bed.  Once we titrated the iron and got her to a steady level of 13 she was pretty much normal, but it may not be unusual to feel the fatigue at 10.8 at least it wasn't for my wife.

Lou

Link to comment
Share on other sites

Yep, that low hemoglobin can be a drag, literally. It can make you feel like you're dragging around a great big sack of rocks,  When mine got low, I had an intense craving for red meat, which I normally eat almost none of.  It didn't help though. When my hemo got down to 8 I agreed to a transfusion of red blood cells and by the next day the meat craving went away as did the sack of rocks.

Bridget O

Link to comment
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Restore formatting

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.

×
×
  • Create New...

Important Information

By using this site, you agree to our Terms of Use.